Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Need help with meds/side effects! Chloe

Posted by Beliala on December 8, 2001, at 19:36:59

In reply to Need help with meds/side effects!, posted by Chloe on December 1, 2001, at 18:16:52

I've also found that certain meds exacerbated my scalp pain, though in my case the pain was pre-existing (meds simply made it worse, and some of them made my hair jump ship to boot). Neurontin's supposed to help "nerve pain" but I guess it isn't doing the trick in your case. I don't know if you've tried tricyclics, but I've personally found them helpful for this particular problem even though they never did anything for my depression. Amitriptyline was the most effective in my case. Maybe you could add a low dose (like, 20mg) for a few months until this calms down. I find NSAIDS somewhat helpful but by themselves they weren't enough to make the pain bearable.


> I am so upset. And don't know what to do anymore.
>
> I was taking 600 mg lithium, 600 mgs neurontin 7 mgs diazapam, and 1.5 Celexa.
> Things were humming along nicely. I was feeling very calm and extremely stable and sleeping ok. I spent one month on this regime without much trouble except dry hair. By the second month, my hair was dry and I had this intense, burning scalp pain. It was so bad, my pdoc and I said stop the Li over time. I fell into a very bad depression, AND still had hair pain (BTW thyroid was normal), though it was better without the li.
>
> So I talked to the pdoc, she said stop the neurontin, then resume the lithium so I will just be taking one drying agent. Decreasing the N made my depression turn to psychotic suicdal depression and I had to make an appointment to see her.
> I was so depressed and out of it at the appointment. We talked about possibly nortriptiline or Ritilan and who knows what else. But basically she wanted me to get completely on the N then start back on the li. And she gave me a perscription for vioxx for scalp pain. I was depressed and suicidal, and all I left her office with was a script for a really expensive aspirin! Needless to say, I was quite disappointed. And later hysterical! This was not a solution in my mind.
>
> So painfully I tapered off my dose of N, the only thing holding me together, and then the next day, I took 300 mgs lithobid as instructed.
> Within one hour, I had searing scalp pain again. So I know it's the li that is causing this hair problem. I called my pdoc later in the day. I don't know if she heard me, but she said things will get better when the li kicks in. WELL, I can't take the Li it's causing my scalp to feel like someone took gasoline, poured it on my head, and lit a match. Hello. I will not take it.
>
> So I am back to my 300 mgs of neurontin, and very unstable. One minute I feel like i am going to survive, the next I am furious and suicidal.
>
> I like neurontin. I think that is important to keep. But it needs another mood stabilzer with it, to work well for me. Has anyone had any luck with neurontin and Depakote? Maybe I could jsut add 125 mgs and things would be more even. Though, I know Dep. does not have the AD props that lithium does. lithium is a very good AD drug for me. But the pain is bad. And the vioxx does nothing. I thought that stuff was for arthritis, not scalp pain.
> God, what am I going to do?
>
> Sorry for the long muddled post. Things are really bad for me on just a few drops of Celexa and diazapam and neurontin. How can I stay well with meds and stay away from debilitating side effects???? Where do I go from here? Any thoughts?
>
> Thanks
> Chloe


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Beliala thread:85770
URL: http://www.dr-bob.org/babble/20011202/msgs/86334.html